Hedging by Sequential Regressions Revisited

Mathematical Finance, 2009, 19(4), 591-617

27 Pages Posted: 20 Mar 2008 Last revised: 22 Jun 2020

See all articles by Aleš Černý

Aleš Černý

Bayes Business School (formerly Cass), City, University of London

Jan Kallsen

Munich University of Technology

Date Written: July 3, 2007

Abstract

Almost 20 years ago Foellmer and Schweizer (1989) suggested a simple and influential scheme for the computation of hedging strategies in an incomplete market. Their approach of local risk minimization results in a sequence of one-period least squares regressions running recursively backwards in time. In the meantime there have been significant developments in the global risk minimization theory for semimartingale price processes. In this paper we revisit hedging by sequential regression in the context of global risk minimization, in the light of recent results obtained by Cerny and Kallsen (2007). A number of illustrative numerical examples is given.

Keywords: option, hedging, CAPM, sequential regression, opportunity-neutral measure

JEL Classification: G11, G13, C61

Suggested Citation

Černý, Aleš and Kallsen, Jan, Hedging by Sequential Regressions Revisited (July 3, 2007). Mathematical Finance, 2009, 19(4), 591-617, Available at SSRN: https://ssrn.com/abstract=1004706 or http://dx.doi.org/10.2139/ssrn.1004706

Aleš Černý (Contact Author)

Bayes Business School (formerly Cass), City, University of London

Northampton Square
London, EC1V 0HB
United Kingdom

Jan Kallsen

Munich University of Technology ( email )

Arcisstrasse 21
Munich, DE 80333
Germany

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Downloads
549
Abstract Views
2,575
rank
61,978
PlumX Metrics